Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 172, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2006, 3:55 PM CDT for Wheeler County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 13, 2006, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:24 PM CDT | HAIL 1 | 7 N Ericson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 132055
SVRLBF
NEC183-132200-
/O.NEW.KLBF.SV.W.0172.060713T2055Z-060713T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 PM CDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 500 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF FOUR CORNERS...OR ABOUT 11 MILES SOUTHEAST OF
CHAMBERS...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOUR CORNERS BY 425 PM CDT...
6 MILES NORTHEAST OF BARTLETT BY 455 PM CDT...
LAT...LON 4174 9831 4175 9875 4175 9875 4207 9874
4207 9862 4207 9842 4208 9829 4175 9829
$$
MASEK3 follow-up statements
000
WWUS53 KLBF 132109
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT THU JUL 13 2006
NEC183-132200-
/O.CON.KLBF.SV.W.0172.000000T0000Z-060713T2200Z/
WHEELER NE-
407 PM CDT THU JUL 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WHEELER COUNTY...
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FOUR CORNERS...OR ABOUT 12 MILES NORTH OF
BARTLETT...MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM
WAS LOCATED ABOUT 8 MILES NORTHWEST OF BARTLETT...MOVING SOUTHEAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOUR CORNERS BY 420 PM CDT...
8 MILES NORTHEAST OF BARTLETT BY 440 PM CDT...
LAT...LON 4174 9831 4175 9875 4175 9875 4207 9874
4207 9862 4207 9842 4208 9829 4175 9829
$$
MASEK000
WWUS53 KLBF 132126
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT THU JUL 13 2006
NEC183-132200-
/O.CON.KLBF.SV.W.0172.000000T0000Z-060713T2200Z/
WHEELER NE-
425 PM CDT THU JUL 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WHEELER COUNTY...
AT 423 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES WEST OF BARTLETT...MOVING EAST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF FOUR CORNERS BY 455 PM CDT...
BARTLETT BY 500 PM CDT...
QUARTER SIZE HAIL HAS BEEN REPORTED 7 MILES NORTH OF ERICSON WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4174 9831 4175 9875 4175 9875 4207 9874
4207 9862 4207 9842 4208 9829 4175 9829
$$
MASEK000
WWUS53 KLBF 132140
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM CDT THU JUL 13 2006
NEC183-132200-
/O.CON.KLBF.SV.W.0172.000000T0000Z-060713T2200Z/
WHEELER NE-
439 PM CDT THU JUL 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WHEELER COUNTY...
AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BARTLETT...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PIBEL LAKE STATE RECREATION AREA BY 455 PM CDT...
LAT...LON 4174 9831 4175 9875 4175 9875 4207 9874
4207 9862 4207 9842 4208 9829 4175 9829
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:53 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 13, 2:53 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT THU JUL 13 2006 .DISCUSSION... CONVECTION OCCURRING ALONG BOUNDARY JUST OFF THE SURFACE OVER EASTERN NEB ALSO ON THE EDGE OF UPPER LEVEL SUPPORT MOVING ACROSS THE NRN PLAINS. SFC MOISTURE CONVERGENCE STARTING TO WANE WITH THIS FEATURE AS THE UPPER SYSTEM MOVES OUT AHEAD OF SFC/NEAR SFC FEATURE. SOME ENHANCED CONVERGENCE SHOWING UP VIA MSAS FURTHER W ALONG THE SFC FRONT LOCATED FROM SERN HOLT COUNTY TO STAPLETON TO NEAR LBF AND IML. PRESSURES ARE LOWERING ACROSS SWRN NEB ACCORDING TO LAPS/MSAS AND WITH TCU FORMING IN NRN CO AND SWRN SD...AM HAVING A TOUGH TIME REMOVING ALL POPS DUE TO POSITION OF SFC FEATURE ACROSS THE SRN CWA...AND REMAINING FRONT FURTHER WEST AND INDICATION OF A WEAK FEATURE ALOFT IN MID LEVEL PROFILER DATA. SO WILL GO WITH ISO TRW IN SERN 1/2 OF CWA THROUGH MIDNIGHT. HAVE ALSO TRENDED MIN TEMPS A BIT LOWER DUE TO LOWER DEW POINTS ACROSS THE AREA. BUILDING OF UPPER RIDGE COMMENCES AS ADVERTISED FRIDAY AS SFC WINDS BECOME SRLY ACROSS WRN CWA. STRONG SUBSIDENCE INDICATED ACROSS THE SWRN US ON WATER VAPOR IMAGERY THIS AFTERNOON...AND IS PROGGED TO STRENGTHEN AND BUILD EWD OVER THE NEXT FEW DAYS. ZONAL FLOW WILL BE IN PLACE ACROSS THE NRN PLAINS THEREFORE WOULDNT EXPECT ANY DECENT LARGE SCALE FORCING TO TOP THE BUILDING RIDGE...AND PLENTY OF SUNSHINE AND LACK OF DEEP MOISTURE WILL ALLOW ATMOSPHERE TO WARM EASILY. SEE NO REASON TO STRAY FAR FROM WARMER MET GUIDANCE AS LOCAL STUDIES HERE HAVE SHOWN TEMPS TO BE IN THAT RANGE WHEN THICKNESS VALUES APPROACH THOSE FCSTD. THANKS TO THE 1930S...RECORDS WILL BE TOUGH TO BREAK DESPITE THE HOT TEMPS IN THE FCST. WEAK FRONT PROGGED TO ATTEMPT TO BREAK DOWN THE RIDGE A BIT ON SUNDAY...BUT DONT BELIEVE IT WILL MAKE IT AS FAR AS NAM SUGGESTS. IF IT DOES... CONVECTION COULD BE POSSIBLE...BUT CONFIDENCE IS LOW. WILL LEAVE AS A DRY FCST FOR NOW. POSSIBLE RETURN TO MONSOON TYPE SETUP FOR LATE NEXT WEEK...BUT BELIEVE THE GFS MAY BE A BIT TOO QUICK IN THIS...SO WILL CONTINUE THE DRY FCST IN THE EXTENDED. && .FIRE WEATHER.. SOME POTENTIAL FOR FIRE WX WATCH/RED FLAG WARNING LATE SAT OR SUNDAY IN FIRE WX ZONES OF THE ERN CWA BASED ON LOW RH VALUES AND GUSTY WINDS. WILL HAVE TO MONITOR THIS FOR UPCOMING SHIFTS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. JWS
Hazardous weather outlook, Jul 13, 3:51 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT THU JUL 13 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT THU JUL 13 2006 /251 PM MDT THU JUL 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS...POSSIBLY SEVERE...WILL DEVELOP THROUGH THE EVENING HOURS ACROSS PORTIONS OF SOUTHWESTERN THROUGH NORTH CENTRAL NEBRASKA. EAST OF A LINE FROM IMPERIAL TO AINSWORTH. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jul 13, 3:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 1 E CHAMBERS 42.21N 98.73W
07/13/2006 E1.00 INCH HOLT NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:43 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jul 13, 3:57 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 38 min |
| Jul 13, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 57 min |
| Jul 13, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
| Jul 13, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 32 min |
| Jul 13, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
| Jul 13, 5:04 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 56 min |
| Jul 13, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 48 min |
| Jul 13, 5:22 PM CDT | Tornado Warning | LBF | Garfield | 23 min |
| Jul 13, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Jul 13, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Jul 13, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.